Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 65, NWS Riverton, WY

July 16, 2018Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 16, 2018, 5:02 PM MDT for Natrona County, Wyoming. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2018, 5:02 PM MDT (23:02 UTC)
Expired
Jul 16, 2018, 5:45 PM MDT
In force
43 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 147 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 5:35 PM MDTHAIL 1Natrona County Airport, WYQUARTER SIZED HAIL WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2018-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2018-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

058 
WUUS55 KRIW 162302
SVRRIW
WYC025-162345-
/O.NEW.KRIW.SV.W.0065.180716T2302Z-180716T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Riverton WY
502 PM MDT MON JUL 16 2018

The National Weather Service in Riverton has issued a

* Severe Thunderstorm Warning for...
  Central Natrona County in central Wyoming...

* Until 545 PM MDT.

* At 501 PM MDT, a severe thunderstorm was located over Goldeneye
  Reservoir, or 20 miles northwest of Casper, moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Natrona County Airport around 535 PM MDT.
  Homa Hills around 540 PM MDT.
  Western Casper, Mills, Bar Nunn and Paradise Valley around 545 PM 
  MDT.

This includes Interstate 25 between mile markers 192 and 201.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4296 10694 4313 10684 4303 10625 4279 10641
TIME...MOT...LOC 2301Z 286DEG 20KT 4299 10668 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

CNJ
3 follow-up statements
966 
WWUS55 KRIW 162308
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
508 PM MDT MON JUL 16 2018

WYC025-162345-
/O.CON.KRIW.SV.W.0065.000000T0000Z-180716T2345Z/
Natrona-
508 PM MDT MON JUL 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR EAST CENTRAL NATRONA COUNTY...

At 506 PM MDT, a severe thunderstorm was located near Bucknam Road 
just to the east of Goldeneye Reservoir, which is 17 miles northwest 
of Casper. This storm was moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Natrona County Airport around 525 PM MDT.
  Homa Hills around 535 PM MDT.
  Bar Nunn around 540 PM MDT.

This includes Interstate 25 between mile markers 192 and 201.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building. 

Torrential rainfall is occurring with this storm, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4294 10687 4313 10684 4303 10625 4279 10641
TIME...MOT...LOC 2306Z 278DEG 24KT 4299 10661 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

CNJ
511 
WWUS55 KRIW 162321
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
521 PM MDT MON JUL 16 2018

WYC025-162345-
/O.CON.KRIW.SV.W.0065.000000T0000Z-180716T2345Z/
Natrona-
521 PM MDT MON JUL 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR EAST CENTRAL NATRONA COUNTY...

At 519 PM MDT, a severe thunderstorm was located near Natrona County
Airport, or 13 miles northwest of Casper, moving east at 25 mph.

Additional thunderstorms were developing ahead of the severe 
thunderstorm. These new storms will impact the Casper-Natrona County 
International Airport, the US 20/26 bypass, and potentially Bar Nunn.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be impact...
  Casper-Natrona County International Airport.
  Homa Hills.
  Mills and Bar Nunn.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4294 10687 4313 10684 4303 10625 4279 10641
TIME...MOT...LOC 2319Z 283DEG 24KT 4298 10652 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

CNJ
870 
WWUS55 KRIW 162338
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
538 PM MDT MON JUL 16 2018

WYC025-162346-
/O.EXP.KRIW.SV.W.0065.000000T0000Z-180716T2345Z/
Natrona-
538 PM MDT MON JUL 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NATRONA COUNTY
WILL EXPIRE AT 545 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. 

However, additional thunderstorms were producing heavy rain across 
Casper, East Casper, and Evansville. These storms will continue to 
impact the area through about 6 PM MDT.

LAT...LON 4294 10687 4313 10684 4303 10625 4279 10641
TIME...MOT...LOC 2336Z 286DEG 20KT 4296 10640 

$$

CNJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:10 PM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 16, 3:10 PM MDT, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Riverton WY
310 PM MDT Mon Jul 16 2018

.SHORT TERM...(This evening through Tuesday)
Issued at 1229 PM MDT Mon Jul 16 2018

A series of vort maxes will be parading across the region through
Tuesday ahead of a shortwave that will track across Wyoming by
Tuesday afternoon. These weather features will provide for a very
active period of convection for the rest of this afternoon,
tonight, and Tuesday. High capes will encompass most areas east
of the divide along with much below negative lifted indices
everywhere for the rest of today in all areas and mainly east of
the divide Tuesday. In fact, lifted indices are progged to be
minus 6 in Natrona County today and -7 Tuesday afternoon in
Johnson County. Our central zones are under a slight risk through
this evening including KRIW, KLND, KWRL, and KCPR. Elevated
convection moved into the far west this morning as last nights
left over elevated convection was exiting our eastern zones. A
fresh surface based band of convection has formed over the east
slope of the Big Horn Mountains early this afternoon and is taking
its time rolling off the mtns. We currently have an areal flood
advisory for a portion of the Southern Big Horn Mountains and we
are in the process of a issuing a flash flood watch for Johnson
County as well as for the east slope of the Big Horn Mtns valid through
06Z tonight. Its interesting to watch this on satl as there is a
stationary back edge to this band of convection right over the
backbone of the Big Horns implying stable air at least in the
lower levels behind this band as if these convective clouds were
typical stable lee enhanced clouds. Then you can see the elevated
convection (trying to transition to sfc based) moving in from the
west above the sharp back edge of the Big Horn Mtns convection,
implying mid level convection overlaying the relative lower level
stability. Eventually, we will see another round of sfc based
convection over the far west where building cu are showing up on
satl west of the aforementioned debris high and mid clouds. In
addition, a mid level circulation will enhance convection in NW
Wyoming this evening. Some of the thunderstorms over the CWA will
survive past midnight tonight. Then with the added
vorts/shortwave, another round of significant convection is
expected again Tuesday, especially east of the divide. High
temperatures Tuesday will be around the same as today.

.LONG TERM...(Tuesday night through Monday)
Issued at 1229 PM MDT Mon Jul 16 2018

West flow aloft will be over western and central Wyoming
with the polar front to the north over northern Montana and
high pressure to the south over the Great Basin.  Temperatures
will be normal to above normal with generally dry conditions.
Saturday may be the best chance for isolated showers and
thunderstorms, especially in the western mountains.  With
the monsoon moisture to the south over the Great Basin
the south will be brushed by convection but the extended
models keep the brunt of the moisture to the south over
Utah and Northwest Colorado.  Overall the temperatures
remain in a rather narrow band through the extended forecast.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday)
Issued at 1229 PM MDT Mon Jul 16 2018

For the 00Z TAFS through 00Z Tuesday) Issued at 1205 PM MDT Mon
Jul 16 2018

Isolated to scattered showers and thunderstorms in the west
will continue to spread into and develop in areas east of the
Continental Divide this afternoon. Thunderstorms are expected to
become more organized and strengthen as they move east across
the area this afternoon, especially in Central Wyoming including
KWRL, KRIW, KLND, and KCPR. Isolated severe thunderstorms with
large hail and wind gusts over 50 knots are possible in these
areas late this afternoon and evening. Most terminals east of the
Divide could see brief MVFR conditions between 22z Monday - 03z
Tuesday, especially KCPR. The stronger line of thunderstorms
should be mostly east of the area by 04z Tuesday. However, some
thunderstorms will survive past midnight tonight. Another round
of afternoon and evening thunderstorms are expected Tuesday
afternoon, most numerous east of the divide.

&&

.FIRE WEATHER...
Issued AT 1229 PM MDT Mon Jul 16 2018

Relative humidities will be increased today, especially in the
higher elevations. Due to the increase in cloud cover, the rest of
this afternoon will not be quite as hot and dry as yesterday. Mainly
light winds again, except when associated with thunderstorms.
Thunderstorms have the potential to be severe today, so strong
winds, hail, and frequent lightning are all possible. The best
chance for thunderstorms will be north of Sweetwater County with
severe storms most likely central and east. Mixing and smoke
dispersal will only be fair in the basins, but good to very good
elsewhere this afternoon. Some thunderstorms will survive past
midnight tonight. Another round of afternoon and evening
thunderstorms are expected Tuesday afternoon, most numerous east
of the divide.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Lipson
LONG TERM...Baker
AVIATION...Lipson
FIRE WEATHER...Lipson
Hazardous weather outlook, Jul 16, 2:22 AM MDT, 14 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
222 AM MDT Mon Jul 16 2018

WYZ001>020-022>030-171200-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
222 AM MDT Mon Jul 16 2018

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight

Scattered thunderstorms will develop this afternoon and evening.
Some could become strong to severe in northern and central Wyoming
with large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Tuesday...Isolated to locally scattered thunderstorms; especially
in the northern half of the state.

Saturday and Sunday...Isolated thunderstorms, mainly in the
afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are urged to report hail, wind gusts over 45 mph and
heavy rainfall. Thank you.

Team Riverton

In the hours before

Special weather statement, Jul 16, 12:22 PM MDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Riverton WY
1222 PM MDT MON JUL 16 2018

WYZ002>007-161900-
Owl Creek and Bridger Mountains-North Big Horn Basin-Southeast Big
Horn Basin-Cody Foothills-Southwest Big Horn Basin-Absaroka
Mountains-
1222 PM MDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS...
SOUTHWESTERN BIG HORN...NORTHWESTERN WASHAKIE AND SOUTHEASTERN PARK
COUNTIES UNTIL 100 PM MDT...

At 1221 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Meeteetse, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Hot
Springs...southwestern Big Horn...northwestern Washakie and
southeastern Park Counties, including the following locations...
Badlands Overlook, Sunshine Reservoir and Grass Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4388 10910 4430 10911 4441 10845 4383 10837
TIME...MOT...LOC 1821Z 250DEG 32KT 4399 10894

Baker
Special weather statement, Jul 16, 3:02 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Riverton WY
302 PM MDT MON JUL 16 2018

WYZ019-020-162145-
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-
302 PM MDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA COUNTY UNTIL
345 PM MDT...

At 258 PM MDT, Doppler radar was tracking a thunderstorm 13 miles
northwest of Independence Rock, or 30 miles northeast of Jeffrey
City, moving east at 20 mph.

Half inch hail and brief wind gusts in excess of 30 mph will be
possible with this storm.

This storm will remain over mainly rural areas of southwestern
Natrona County, including Alcova and Pathfinder reservoirs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm with an
estimated half inch of rainfall already having fallen from this
storm.

If out boating on the area reservoirs, head to shore at the first
sign of threatening weather.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4247 10763 4286 10736 4287 10670 4247 10692
TIME...MOT...LOC 2058Z 278DEG 16KT 4265 10729

Lipson
Special weather statement, Jul 16, 3:33 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Riverton WY
333 PM MDT MON JUL 16 2018

WYZ019-020-022-162215-
Green Mountains and Rattlesnake Range-Casper Mountain-Natrona County
Lower Elevations-
333 PM MDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 415
PM MDT...

At 330 PM MDT, Doppler radar was tracking a thunderstorm 11 miles
north of Independence Rock, or 38 miles west of Casper, moving
southeast at 15 mph.

Up to half inch hail and brief wind gusts in excess of 30 mph will
be possible with this storm.

This thunderstorm will be near...  Alcova around 415 PM MDT.

Other locations impacted by this storm include Bessemer Bend,
Pathfinder Dam, Austin Creek Natural Gas Processing Plant, Alcova Dam
and Casper Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. An estimated rainfall amount of three
quarters of an inch may have already fallen from this storm during
this past hour. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4243 10727 4288 10730 4281 10640 4243 10635
TIME...MOT...LOC 2130Z 296DEG 14KT 4265 10705

Lipson
Special weather statement, Jul 16, 4:09 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Riverton WY
409 PM MDT MON JUL 16 2018

WYZ009-011-020-162245-
Southeast Johnson County-Bighorn Mountains Southeast-Natrona County
Lower Elevations-
409 PM MDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON AND
NORTHEASTERN NATRONA COUNTIES UNTIL 445 PM MDT...

At 407 PM MDT, Doppler radar was tracking a cluster of thunderstorms
concentrated around 12 miles north of Powder River, or 38 miles
southwest of Kaycee, moving east at 20 mph.

Half inch hail and brief wind gusts in excess of 30 mph will be
possible with this storm.

This storm will remain over mainly rural areas of south central
Johnson and northeastern Natrona Counties, including the following
locations... Willow Creek School and Natrona.

This includes Interstate 25 between mile markers 198 and 237.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Up to an estimated inch of rainfall has
already fallen from some of these storms. Do not drive your vehicle
through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4302 10715 4320 10719 4334 10714 4353 10660
      4353 10624 4297 10620
TIME...MOT...LOC 2207Z 267DEG 16KT 4321 10697

Lipson
Special weather statement, Jul 16, 4:17 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Riverton WY
417 PM MDT MON JUL 16 2018

WYZ019-020-022-162300-
Green Mountains and Rattlesnake Range-Casper Mountain-Natrona County
Lower Elevations-
417 PM MDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
500 PM MDT...

At 413 PM MDT, Doppler radar was tracking a cluster of thunderstorm
near Alcova, or 24 miles southwest of Casper, moving east at 25 mph.

Pea size hail and brief wind gusts of of 30 mph will be possible
with this storm.

These thunderstorm will be in the vicinity of Bates Hole around 425
PM MDT.

Other locations impacted by this storm include Alcova Dam, Pathfinder
Dam and Casper Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Up to an estimated three quarters of an inch
of rainfall may have fallen from these storms in some areas during
the past hour. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Pathfinder or Alcova Reservoirs, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4243 10697 4264 10698 4274 10607 4243 10607
TIME...MOT...LOC 2213Z 268DEG 40KT 4258 10665

Lipson
Special weather statement, Jul 16, 4:52 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Riverton WY
452 PM MDT MON JUL 16 2018

WYZ019-020-162330-
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-
452 PM MDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 530
PM MDT...

At 451 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles west of Midwest to 7 miles south of
Powder River. Movement was east at 25 mph.

Heavy rain, pea sized hail, wind gusts around 40 mph, and dangerous
lightning are all possible with these storms. The strongest storms
are likely to occur between Powder River and Ten Mile Road west of
Casper.

Strong thunderstorms will be near...
  Goldeneye Reservoir and Teapot Rock around 520 PM MDT.
  Midwest around 525 PM MDT.
  Edgerton and Emigrant Gap around 530 PM MDT.

This includes Interstate 25 between mile markers 206 and 230, and US
20/26 between Powder River and Ten Mile Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4279 10657 4282 10736 4345 10661 4346 10607
      4344 10607
TIME...MOT...LOC 2249Z 271DEG 23KT 4336 10658 4293 10697

CNJ

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:11 PM MDTSpecial Weather StatementRIWJohnson34 min
Jul 15, 6:41 PM MDTSpecial Weather StatementRIWJohnson49 min
Jul 15, 6:54 PM MDTSpecial Weather StatementRIWJohnson36 min
Jul 15, 7:00 PM MDTSpecial Weather StatementRIWJohnson45 min
Jul 15, 7:31 PM MDTSpecial Weather StatementRIWJohnson29 min
Jul 16, 8:35 AM MDTSpecial Weather StatementRIWNatrona25 min
Jul 16, 12:22 PM MDTSpecial Weather StatementRIWHot Springs38 min
Jul 16, 1:52 PM MDTAreal Flood AdvisoryRIWJohnson, Natrona4 hr
Jul 16, 2:14 PM MDTFlash Flood WatchRIWJohnson, Natrona, Washakie9 hr
Jul 16, 3:02 PM MDTSpecial Weather StatementRIWNatrona43 min
Jul 16, 3:33 PM MDTSpecial Weather StatementRIWNatrona42 min
Jul 16, 3:48 PM MDTAreal Flood AdvisoryRIWJohnson4 hr
Jul 16, 4:09 PM MDTSpecial Weather StatementRIWNatrona36 min
Jul 16, 4:17 PM MDTSpecial Weather StatementRIWNatrona43 min
Jul 16, 4:52 PM MDTSpecial Weather StatementRIWNatrona38 min
Jul 16, 5:32 PM MDTSpecial Weather StatementRIWNatrona28 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.